Thunderstorm Wind, Clinton
- When
- June 1, 5:15 PM EST
- Where
- Clinton County, Churubusco
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.950, -73.917
Thunderstorms developed along the border region of northern New York and Canada during the late afternoon of Tuesday, June 1st. A thunderstorm in the town of Churubusco, NY uprooted a large tree, with other tree limbs blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
Thunderstorms developed along the border region of northern New York and Canada during the late afternoon of Tuesday, June 1st. A thunderstorm in the town of Churubusco, NY uprooted a large tree, with other tree limbs blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 1, 1:38 PM EST, 3 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT ISSUED BY NWS ALBANY 238 PM EDT TUE JUN 1 2004 .DISC...WK SFC LOW AND STG UPPER LOW SPINNING ACRS SRN CAN ALG WITH GOOD COLD POOL ALOFT AND PLENTY OF SFC HTG TO THE W HAV ALL COMBINED TO PRODUCE CNVCTN THIS AFT WHICH IS BCMG MOR WIDEPSREAD AS THE AFT PROGRESSES. .SHORT TERM...WL XPCT ACTVTY TO CONT THRU EVNG HRS AND THEN GRDLY DIMINISH. BNDS OF SHRA/TSRA MOVG ALG N SHORE OF LK ONT WL APPROACH ST LAWRENCE VLY AFT 4 PM. THIS ACTVTY WL CONT TO BE FUELED BY SUNSHINE AND COLD POOL ALOFT. LTG HAS ALSO INCREASED ACRS SRN ONT. ACTVTY SHLD DECREASE LATE THIS EVNG. .LONG TERM...ON WED ACTVTY SHIFTS FARTHER S AS TROF AXIS SHIFTS INTO CNTRL AND ERN NEW ENG DURG AFT. STG VORT AXIS ACRS SRN NY AND SRN NEW ENG AND THIS LOOKS TO BE THE AREA OF ACTVTY ON WED. NRN NY AND VT WL BE LEFT WITH BST CHC OF SHRA AND PERHAPS A FEW EMBEDDED TSTMS DURG THE MRNG. NXT CHC OF SHRA/TSRA WL BE ON THU AND THIS TIME H5 TMPS -23 TO -25C AS H5 TROF ROTATES ACRS SRN CAN THIS SPELLS A REPEAT OF THIS AFT ONLY POTENTIALLY EVEN MOR WIDESPREAD WITH MORE HAIL. DRY WX THEN TAKES HOLD ON THU EVNG THRU SAT AS A LARGE RDG OF HIGH PRES BUILDS ACRS ERN US. NXT S/W WL IMPACT RGN DURG SCND HLD OF THE WEEKEND AND AT THIS TIME IT MAY BE LATE SAT NGHT BFR PCPN RCHS BULK OF FA. .HYDROLOGY...QPF AMOUNTS SHLD BE UNDER A HALF INCH MST LCTNS AS RADAR ESTIMATES LIKELY TO BE OVERESTIMATED DUE TO SOM HAIL CONTAMINATION...ALTHOUGH A FEW LCTNS MAY EXCEED AN INCH. AN ADDITIONAL QUARTER TO A HALF INCH QPF PSBL ON THU WITH MOR HAIL PSBL. VT...NONE. NY...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 557 AM EDT TUE JUN 1 2004 NYZ026>031-034-035-087-VTZ001>012-016>019-020953- CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON- EASTERN ESSEX-EASTERN FRANKLIN-EASTERN RUTLAND-ESSEX-GRAND ISLE- LAMOILLE-NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORANGE-ORLEANS- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON- WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN- WESTERN RUTLAND-WINDSOR- 557 AM EDT TUE JUN 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY: HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY: HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Burlington radar (KCXX), 77 km away, was scanning. The volume nearest the first event began at 22:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408507.